MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE132KIT-A
Medical Device Problem Codes Split (2537); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01835.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using penumbra system ace 60 hi-flow kits (ace60s).During the procedure, the physician successfully completed one pass using a non-penumbra microcatheter and stent retriever.The physician then attempted to make a second pass using the microcatheter and stent retriever, however the physician felt resistance advancing just past the proximal hub of the ace60.Upon inspection of the ace60, a split near the proximal end of the catheter was found and therefore, the ace60 was removed.The physician then advanced a second ace60 and the same microcatheter, guide wire, and stent retriever into the mca, however at that moment the patient began moving vigorously on the table.The physician administered more anesthesia and proceeded with the case, however the ace60, the microcatheter, and the guide wire were now curled up in the distal internal carotid artery (ica) and were kinked; therefore, the devices were removed.The procedure was completed using a new ace60, a new microcatheter, a new guide wire, and the same stent retriever.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6963740
Report Number3005168196-2017-01834
Device Sequence Number19163664
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2020
Device Catalogue Number5MAXACE132KIT-A
Device Lot NumberF77420
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR